About a year ago I took 5000 IU of D3 (olive oil capsules), but few months after beginning D3 supplementation I started having diarrhea every day. No matter if I take the capsules in an empty stomach without any meals hours before of after, or with meals, the result is the same. The meal I eat goes through like a laxactive.
I stopped getting D3 and after a few days the problem was no more, without any other changes in my diet. I tested it several times, and the results were always the sime. D3 -> diarrhea, no D3 -> no diarrhea.
I was without D3 for few months but then decided to try Carlsons D3 drops. Just a one tiny drop contains 2000 IU of D3 and fractionated coconut oil. I thought these could be different as they could be absorped into bloodstream before reaching the bowel. I tested for a few days, and bang, I had diarrhea once again.
However, the really weird thing is that this happens only while eating paleo stuff. I've tested with grain-heavy meals like hamburgers, and on those occasions I've never had post meal diarrhea. I know grains have a depletive effect on D3 levels in blood, and they impair the absorption of nutrients in the bowel, but still...
Any ideas as to what could cause this?
I have no idea what might be in the D3 tablets to mix with your biochem and cause the diarrhea, but I can tell you that refined grains thicken up the mix beyond blocking nutrient absorption. They turn to paste when wet. So that could handily explain why going Neolithic solves the diarrhea problem when you're taking D3.
How're your stomach enzymes doing? This D3 you're taking sounds fat-based, and you may be short on the enzyme or bile salts good at digesting this particular fat, or your stomach pH may be high.
What kind of food are you taking it with? I find that I have to take D3 with protein, usually eggs. If I take it on an empty stomach, with a piece of fruit or a cup of coffee alone, I will feel nauseous in only a few minutes.
Just wanted to say thanks to the people on this site. Thanks to this page I solved a distressing problem I'd had for two weeks - realized I was taking too much D3. Stopped it except for the RDA amount that's in my thyroid supplement - problem gone.